Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 54, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 28, 2006, 3:01 AM EDT for Ashtabula County, Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 3:01 AM EDT (07:01 UTC)
- Expired
- Jul 28, 2006, 11:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 280703 FFWCLE OHC007-281500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 301 AM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ASHTABULA COUNTY IN NORTHEAST OHIO THIS INCLUDES THE CITIES OF...JEFFERSON...ASHTABULA * UNTIL 1100 AM EDT * AT 300 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM NUMEROUS THUNDERSTORMS. SEVERAL ROADS WERE UNDER WATER IN AND AROUND THE JEFFERSON AREA...INCLUDING HIGHWAYS 45...307...AND 46. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH KINGSVILLE...JEFFERSON...GENEVA AND CONNEAUT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4150 8101 4150 8052 4197 8054 4184 8100 $$ LEINS
1 follow-up statement
000 WGUS71 KCLE 280918 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 514 AM EDT FRI JUL 28 2006 OHC007-281500- ASHTABULA OH- 514 AM EDT FRI JUL 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR ASHTABULA COUNTY... HEAVY RAIN CONTINUED THROUGH THE EARLY MORNING HOURS IN ASHTABULA COUNTY. LOCAL LAW ENFORCEMENT REPORTED FLOODING IN A NUMBER OF SPOTS PARTICULARLY FROM AROUND JEFFERSON SOUTH TO NEW LYME WHERE ROADS WERE CLOSED BY FLOODING. RESIDENTS ATTEMPTING TO DRIVE TO WORK THIS MORNING SHOULD NOT BE TEMPTED TO DRIVE THROUGH FLOOD WATERS. THE WATER MAY BE TOO DEEP FOR SAFE PASSAGE OR THE ROAD SURFACE MAY HAVE WASHED OUT. TURN AROUND... DONT DROWN. HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS AND FLOODING WILL CONTINUE. THE RAIN SHOULD BEGIN TO TAPER OFF BY LATE MORNING OR EARLY AFTERNOON. LAT...LON 4150 8101 4150 8052 4197 8054 4184 8100 $$ KOSARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:00 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 28, 1:00 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 100 AM EDT FRI JUL 28 2006 .AVIATION(06Z-06Z)... ONGOING CONVECTION ACROSS THE EASTERN THIRD OF THE FORECAST AREA WILL CONTINUE TO PUSH EASTWARD AND INTO PA/NY BY 3AM. IFR CONDITIONS WILL LIKELY BE OBSERVED AT YNG AND ERI WITH THIS BAND OF SHOWERS...BUT ELSEWHERE THERE WILL BE A BRIEF BREAK IN THE HEAVY RAIN. ANOTHER BAND OF PRECIP...CURRENTLY OVER WESTERN OHIO...WILL MOVE THROUGH CLE MFD AND POINTS EAST AROUND 4AM BRINGING MORE IFR CONDITIONS. ONCE THESE SHOWERS MOVE EAST...EXPECT A FEW LINGERING SHOWERS AND LOW CEILINGS TO HANG AROUND UNTIL MID MORNING. DRIER AIR WORKS IN FROM THE NORTHWEST BY THIS AFTERNOON...ALL SITES RETURNING TO VFR SHORTLY AFTER NOON. && .SHORT TERM (TNGT THRU FRI NGT)... HEAVY RAIN CONTINUES ACROSS THE SOUTHERN ERIE LAKESHORE AT THIS TIME WITH CONVECTION CONTINUING WEST THROUGH CENTRAL ILLINOIS. THIS ACTIVITY IS OCCURRING ALONG THE AXIS OF DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES AND 850 MB DEW POINTS IN THE MID TEENS WITH SURFACE DEWPOINTS IN THE MID 70S. WITH LAKE ERIE WATER TEMPS IN THE MID 70S AS WELL...THIS MAY HELP INCREASE MOISTURE AND INSTABILITY OVER THE LAKESHORE COUNTIES. WITH THIS VERY MOIST AIR MASS AND THE APPROACH OF A SHORT WAVE WHICH IS EXPECTED TO CROSS THE REGION BY FRIDAY MORNING...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. RAINFALL RATES OF AT LEAST 1.5 INCHES PER HALF HOUR HAVE RECENTLY BEEN MEASURED IN LAKE COUNTY. THESE LOW TOP WARM RAIN LOW CENTROID TYPE STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING. WARM CLOUD DEPTH OF 4.5 KM IS QUITE HIGH WHICH SHOULD ALLOW FOR WARM RAIN PROCESSES TO DOMINATE. CURRENT DEEP LAYER SHEAR OF 0-6 KM IS FAIRLY WEAK WHICH IS INHIBITING STORM ORGANIZATION BUT LIGHTNING FLASH RATES ARE INCREASING. BY THIS EVENING THE DEEP SHEAR IS EXPECTED TO INCREASE WHICH MAY ALLOW STORMS TO ORGANIZE BETTER WHICH MAY INCREASE THE SEVERE POTENTIAL. HIGH CATEGORICAL RAIN POPS ARE ON TAP FOR TONIGHT. THE SHORT WAVES MOVES THROUGH THE REGION EARLY FRIDAY WITH JUST A LINGER CHANCE OF SHOWERS/TSTMS IN THE MORNING BEFORE MORE TRANQUIL CONDITIONS MOVE INTO THE REGION. && .LONG TERM (SAT THRU THU)... VERY WARM SUMMER WEATHER IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEAK AS THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE EASTERN STATES ACCORDING THE MID RANGE ENSEMBLES OF THE GFS AND THE SINGLE RUN THE ECMWF. LATE IN THE WEEK(THU) THE NEARLY ZONAL WESTERLY FLOW BEGINS TO CHANGE AS A WEAK SHORT WAVES DIGS SLIGHTLY INTO THE NORTHEAST AND ALLOW A WEAK COOL FRONT TO DROP SOUTH INTO THE REGION AND PROVIDE SOME COOLING ALONG WITH A CHANCE OF STORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY. .PA...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY && SHORT TERM...REL LONG TERM...REL AVIATION...LEINS
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 28, 12:01 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 AM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MENTOR 41.69N 81.33W
07/27/2006 LAKE OH BROADCAST MEDIA
FLOOD WATERS WERE APPROACHING A DAYCARE CENTER. CHILDREN
WERE EVACUATED FROM THE BUILDING. WIDESPREAD ROAD
CLOSURES THROUGHOUT THE COUNTY ALSO REPORTED.
0702 PM FLASH FLOOD 8 S MEADVILLE 41.53N 80.15W
07/27/2006 CRAWFORD PA LAW ENFORCEMENT
NUMEORUS ROADS CLOSED ACROSS THE SOUTHERN PART OF THE
COUNTY.
0725 PM FLASH FLOOD EUCLID 41.59N 81.52W
07/27/2006 CUYAHOGA OH LAW ENFORCEMENT
NUMEROUS ROADS CLOSED WITH WATER IN UNDERPASSES.
0730 PM FLASH FLOOD GENEVA 41.80N 80.95W
07/27/2006 ASHTABULA OH BROADCAST MEDIA
A PERSON WAS RESCUED FROM FLOOD WATERS NEAR GENEVA.
&&
MRDThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:23 PM EDT | Special Marine Warning | CLE | 97 min | |
| Jul 27, 9:00 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
| Jul 27, 10:35 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Jul 28, 1:40 AM EDT | Flash Flood Warning | CLE | Lake | 8 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.